Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

BreakItOutNow

Member
  • Posts

    101
  • Joined

  • Last visited

Reputation

43 Good

Recent Profile Visitors

1458 profile views
  1. DawgDaze: I like dermatologists, but I really don't feel like they always get it. My derm looked at me like I was crazy a few times throughout this course when I would say things like "cumulative dose" or mention well-documented side effects. It made me realize that medical information is really not all that over my head, and with some specialized training I, too, could be a derm. But some of that could be my youthful naïveté wearing thin and coming to the stark realization that there's no magic
  2. Lifeinfaith: the bumps are annoying but it's all about perspective--they aren't acne and I need to leave them alone or else I wind up clawing at nothing on my skin. Glad to know someone else is experiencing them (even if I wish neither of us were). DawgDaze: my "glow" was more of a bright red, so I'm actually grateful to have my natural skin tone back. Unfortunately I do think it makes one or two of the shallow scars on my left cheek more prominent. I just miss the smooth, paper-like skin I h
  3. Hey DawgDaze, I'm almost 2.5 weeks off accutane. Yeah, still achey. My left knee has been hurting after runs lately, and I think it is just residual achiness from the accutane. I've also had nasty headaches, but my eyes haven't been as dry and I'm only using aquafor/blistex once or twice a day. As for skin condition, it's tentatively good....I'm not sure. Oil is slowly making a come back, I'm noticing the texture just isn't that silky smooth that it was while I was on the meds, and I've been
  4. Lifeinfaith: thanks for the input. I only ever used Differin, and I noticed pretty much no irritation while on that. I both would love to not have a lot of maintenance, and would also love to make sure the acne doesn't return, so I'm of two minds when it comes to post-tane skin care. I'll discuss with the derm on Thursday and see what he has to say. I personally hope he is for using a retinoid. It would be much easier to have a derm prescribe a retinoid and decide I don't want to use it than not
  5. DawgDaze: posts like yours are why I am on these forums. Thanks for the encouragement. Your down-to-earth optimism really made my day. I can't remember, are you doing anything for maintenance? I have an appointment with my derm in two weeks and I'm wondering if he will prescribe a retinoid or BP or nothing at all. Not sure, but I feel like doing nothing may be like waiting for disaster to strike.
  6. Lifeinfaith: my cumulative dose was 162-165 mg/kg depending on what I use for my weight, which tends to fluctuate. So I am well beyond the 120-150 mg/kg recommendation. I have every reason to think it will work, I just don't trust it.
  7. Just took my last pill. Now we can hurry up and wait together. Hoping for the best for both of us!
  8. Hey everyone, long time no update! In many ways, yes, that means there hasn't been much to update. I haven't had a real zit for nearly two months, though I had what I think whaa a whitehead earlier this week. It was on the corner of my lips in an area that has been SO irritated and I use aquaphor and moisturizer like crazy and I actually think it was inevitable to avoid a small zit there. It has been just such a mess there. Regardless, I don't really count it. It was small and disappeared very q
  9. Thanks for the realistic perspective DawgDaze. I agree, in my gut I'm scared that this crumminess I've been dealing with will be permanent. I am grateful for the clear skin, and I don't necessarily regret taking accutane because I haven't seen which side effects will go away yet. But the sweating, the constant red tone, the flushing, the headaches, the fatigue and joint pains and subsequent reduction in my running times--it's all a lot to deal with. I also think a lot of people expect to get
  10. My IB experience wasn't fun but wasn't awful. I definitely never had my face breakout in 30 cystic pimples or anything. But I know my skin was pretty bad at the end of week 2, cleared up beautifully by the end of the first month (or around day 45 I guess), back to awful again at week 6-8 (this was my lowest point by far. I simply wasn't expecting it that late in the course, particularly after being clear at the end of month 1). But that was the turning point, as I've been largely clear since the
  11. Could use some opinions: I made the mistake of venturing into the dark world of long term accutane problems when I researched facial flushing. People really seemed to be describing a lot of what I have been experiencing. The hotness, the sweating, the redness (I've never noticed if I get red. I definitely am when I walk half a mile into the wind in the mornings but I figured that was normal skin irritation). Anyway, I notice this almost whenever I meet someone or have to talk in a group settin
  12. Got the meds last night! Most frustrating prescription saga ever but got them! And I got 60 pills instead of 45 so I basically have an extra 10 days of tane if I want to take them. Might as well. Missed 2.5 days total so I hope that doesn't present an issue. I don't imagine it would but it sucks to have broken up the course like that. I'm doing a trip back to Minnesota next weekend, lifeinfaith! I don't have anxiety about it really because I now associate MN with a great time in my life (I di
  13. Hitting roadblock after roadblock here. Finally got a written prescription from my derm yesterday morning, only to find out that two pharmacies are out and the one that has it says iPledge won't let them enter 45 pills (they say I need to go to my derm again and get a prescription for either 30 or 60 pills). Day three no tane, and at this point I can't imagine I will have it tomorrow either. I almost lost it in CVS last night.
  14. Ugh, I have been in a three-day battle trying to get my prescription. My doc says they have sent it four times, my pharmacist says they haven't received it, and both claim it isn't their fault. I'm amazed at how ineffective the medical system is. Really, shouldn't we have a better system in place? Why does the burden fall on the patient--who is now taking a morning off my low-paying job--to sort this out? Going to try to pick up a paper Rx today but seriously, what the hell!? Getting a prescript
  15. DawgDaze: I was on 40 mg for two weeks, and alternated 40/80 from that point on. I know, the log title is misleading as I haven't been on Claravis (was on amnesteem) nor was I really on 40 mg/day. GetMeTheResults: I'm not sure how he calculated the relapse odds. He asked me my initial condition and said "moderate", and he asked when I saw a turning point and I can say without a doubt that was at the 60 day mark. That's when I remember I had a horrible breakout leading up to the end of month tw
×